MAUDE Adverse Event Report: K2M, INC. LOCKING SCREW INSERTER; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. LOCKING SCREW INSERTER; POSTERIOR CERVICAL SCREW SYSTEM
Catalog Number 2901-90098
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that two everest locking screw inserter tips were damaged intra-operatively.The instruments repeatedly became unlocked and loosened during insertion.There were no adverse consequences to the patient and the procedure was completed successfully without surgical delay.This report represents the first of the two inserters.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D.4 and d.9 were updated to reflect product return information.
 
Additional Manufacturer Narrative
Visual inspection: the device was inspected.It was observed that the distal hexalobe tip of the screw inserter was deformed.Device and complaint history records were reviewed and no relevant manufacturing issues were identified; however, 2 similar complaints were identified.The deformation seen on the tip is consistent with the effects of torque overloading during implant insertion.It was observed that the instrument has been out in the field for about 4 years.Factors such as consistent use of the instrument may cause fatigue, leading to instrument failure as reported.The root cause for this event is determined to be normal wear.
 
Event or Problem Description

Brand Name
LOCKING SCREW INSERTER
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10335927
Report Number3004774118-2020-00152
Device Sequence Number1073780
Product Code LXH
UDI-Device Identifier10888857040564
UDI-Public10888857040564
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2901-90098
Device Lot NumberFDRM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer08/17/2020
09/15/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date09/11/2020
10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1